Can Fillers Cause Acne?filler juverderm acne cyst stimulation hyaluronic acid restylane sub-q perlane injection
Posted 24 August 2014 - 08:50 PM
So besides one other topic, I've been trying to resist starting new topics, as there seem to be a million new ones every day.But I really wanted someone to help shed some light on this.
Because of my extremely weird, dehydrated, crinkly, wrinkly, lined, open-pored orange peel skin texture (with atrophic scarring and a hypertrophic scar) I opted to have Juverderm voluma injected into my cheeks and cheekbones, in order to make them more prominent and take away from my ugly skin, and also in the hope that the extra volume would 'stretch' my skin some and take away some of that crinkly, wrinkly look which I absolutely detest. (I keep seeing pictures of people with scarring on here, and most of them have really plump good skin where there isn't any scarring).
Anyway, it could have been due to dehydration from over exfoliation, or extreme stress/trauma from being in a bad car accident, but after a couple months after the injections I started breaking out in bad cysts. Around the areas injected. I've always had acne around these areas but not as much.
A couple years prior to this I had Scupltra in the same areas and after that I had a huge break out. Except I also had scultpra along my jaw, and I didn't have a bad breakout there.
My question thus revolves around whether fillers somehow overstimulate the skin, or something, and can cause breakouts? I know the added inflammation isn't the ideal thing for acneic skin, but I've had worse inflammation from other bad breakouts. Could the skin be trying to rid itself of the filler through the skin?
I ask this because I'm at breaking point. My acne has dramatically reduced through a skin care regime, healthy eating, and having had photodynamic therapy performed. It isn't gone, I still get a couple of little pimples a week, but nothing really major anymore for the last three or four months. However, my brothers wedding is coming up in four months. I can barely speak or talk to people or live day to day as it is, now I have to go to his wedding (obviously) and see relatives I have purposely not seen in years because I was ashamed of them seeing my with acne and scars.
Worse than that is that my skin looks aged, and rough and ruined as previously mentioned. No one can tell me if it is solely due to dehydration, whether entire skin over my cheeks is somehow 'scarred' and that's why it looks so rough and orange peel like, and when I smile it crinkles and wrinkles so bad. No one can tell me if it is because my dermis has thinned from over exfoliation from peels and chemical like peels performed by so called 'experts'. No one can tell me what it is. My skin doesn't heal as well, and I can't explain. It doesn't look like it should. It isn't plump and healthy as it used to be even with my severe breakouts.
I thus want to get some filler done to augment my cheeks and jawline, make them look better so I won't look as bad in photos etc. I also am looking into Airgent as it seems it can fill my face with filler superficially to plump it out, get rid of the wrinkly crinkly texture and help my scars.
I'm just worries as to whether this could create a worse breakout. I'm seeing a dermatologist in two weeks, he only one in Australia that performs Airgent here. I'll see what he has to say. But I can't wait anymore. No one seems to be able to tell me what it is, how to fix it. I want to get fillers but I don't want to have breakouts. I've tried taking pictures, but I don't have the best camera and it doesn't really show up my skin texture and problems. The pix ruin me because they make my skin look better as they don't show up everything, yet I see in real life and my stomach drops away into an awful abyss of despair.
I'm so lost
Any help would be great. Thank you all.
Posted 24 August 2014 - 10:53 PM
Since you broke out a couple of months after, it's definitely not a reaction to the filler.
I've wondered the same thing about an acne/filler correlation, and googling yields very little. No, it's not officially listed under FDA side effects in clinical trials. Yes, there have been reports, nonetheless.
I read on RealSelf that the trauma can trigger flare-ups in acne-prone skin, that the "fanning" method is more irritating than injection techniques that take less sawing. Someone also suggested that if the skin wasn't completely clean of cosmetics it could cause a breakout, or if the patient had an allergy to the lidocaine in the filler.
My last breakout came on the heels of my first injection (same places for same reason as you,) maybe a few days after, and got even worse after my touch-up injections. But like you said, there were definitely other things going on (bad diet, poor sleep, antidepressants.)
Addressing anxiety and nutrition helped me as much as the fillers did. It's natural for healing to be slower with age, but stress makes healing even more slow. Don't do any cosmetic procedure unless you have 5-6 weeks before the big event!!
There are a lot of Airgent results if you use the search bar here.
Edited by Turn0ver, 24 August 2014 - 10:55 PM.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users